Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 7, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Feb 29, 2000, 10:49 PM CST for Logan County, Illinois. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Feb 29, 2000, 10:49 PM CST (04:49 UTC)
- Expired
- Feb 29, 2000, 11:30 PM CST
- In force
- 41 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Logan County, IL
The radar
The Lincoln radar (KILX), 10 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 29, 10:59 PM CST | Thunderstorm Wind 51 M | Broadwell, IL | Thunderstorm winds blew part of the roofs off of two mobile homes in Broadwell. No injuries were reported and no damage estimate was available. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.8 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1710 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 248 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 010450
SVRSPI
ILC107-010530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1049 PM CST TUE FEB 29 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOGAN COUNTY IN CENTRAL ILLINOIS
* UNTIL 1130 PM CST
* AT 1049 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES WEST OF
LINCOLN TO 11 MILES SOUTHWEST OF LINCOLN TO 7 MILES NORTH OF
RIVERTON...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LINCOLN
MOUNT PULASKI
HARTSBURG
ATLANTA
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENTLY LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4030 8961 4003 8961 3993 8946 3996 8915
4033 8928
AUTEN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 29, 2:30 PM CST, 8 hours 19 minutes earlier.
Area forecast discussion, Feb 29, 2:30 PM CST, 8 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CST TUE FEB 29 2000 STRONG UPPER LOW OVER NORTHEASTERN KANSAS WILL MOVE ACROSS NORTHERN MISSOURI THIS EVENING AND THROUGH NORTH-CENTRAL ILLINOIS OVERNIGHT. SATELLITE LOOPS SHOW A JET MAX ON THE SOUTHERN PERIFERY OF THE LOW WHICH WILL ROTATE INTO CENTRAL ILLINOIS THIS EVENING. BEST COVERAGE OF CONVECTION WILL BE ALONG AND NORTH OF THIS FEATURE...SO WILL HAVE HIGHEST POPS OVER THE NORTHWEST ZONES. STRONG WIND FIELDS AND COOL TEMPERATURES ALOFT SUGGEST THE POTENTIAL OF A FEW HAILERS BEFORE MIDNIGHT. AS THE UPPER SYSTEM EXITS THE AREA EARLY WEDNESDAY...DRYING AND SUBSIDENSE WILL QUICKLY MOVE IN. EXPECT QUITE A BIT OF CLEARING ON WEDNESDAY...BUT DECENT COLD AIR ADVECTION WILL KEEP A LID ON TEMPERATURES. LATEST GUIDANCE FOR MINS WEDNESDAY NIGHT ARE COLDER THAN PREVIOUSLY FORECAST...AND EXAMINATION OF TEMPERATURES TO OUR NORTHWEST SEEMS TO SUPPORT THIS SOLUTION. AFTER A QUIET THURSDAY...THE NEXT SYSTEM WILL APPROACH ILLINOIS ON FRIDAY. THIS SYSTEM LOOKS LIKE IT WILL TAKE A MORE SOUTHERN ROUTE... WHICH WILL KEEP THE BEST CHANCES FOR PRECIPITATION OVER THE SOUTHERN ZONES. 850 MB TEMPERATURES PROGS HAVE THE FREEZING LINE OVER NORTHERN ILLINOIS...BUT WILL KEEP THE PRECIPITATION LIQUID FOR NOW UNTIL THE EXACT PATH OF THE UPPER WAVE BECOMES CLEARER. ..04.. PIA 41/50/28/48 7100 SPI 44/52/30/50 6100 CMI 46/51/30P/49 6200 LWV 49/58/34/51 4200 .ILX... IL...NONE.
In the hours before
Local storm report, Feb 29, 9:32 PM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
932 PM CST TUE FEB 29 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0858 PM AVON IL WIND DAMAGE
02/29/00 FULTON LARGE TREE LIMBS DOWN.
POWER LINES DOWN
HEDGESThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 29, 7:58 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox | 32 min |
| Feb 29, 8:29 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Knox, Peoria | 46 min |
| Feb 29, 9:35 PM CST | Severe Thunderstorm Warning | ILX | Morgan, Scott | 40 min |
| Feb 29, 9:35 PM CST | Severe Thunderstorm Warning | ILX | Cass, Schuyler | 40 min |
| Feb 29, 9:58 PM CST | Severe Thunderstorm Warning | ILX | Fulton, Mason | 47 min |
| Feb 29, 10:20 PM CST | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 40 min |
| Feb 29, 11:12 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, McLean | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.